MAUDE Adverse Event Report: SPECTRANETICS CORPORATION PHOENIX 2.2MM X 130CM 6F PRE-DEFLECTED ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION PHOENIX 2.2MM X 130CM 6F PRE-DEFLECTED ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PD22130K
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2 & a4 : date of birth and weight not available from the facility.Block c: not applicable for this device.Block d4: serial # not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks d1 & g (contact information): address listed reflects the specification developer.Block h3: the phoenix catheter and handle were returned, but without the guidewire.Visual inspection of the catheter found a collapsed flex capacitor and a stalled cutter, indicating the device encountered severe friction during use.During functional testing, a 0.014" laboratory guidewire was inserted but unable to advance due to debris in the shaft.For the handle, this worked as intended as it ran at 12300 rpm.Block h6: the probable cause of the catheter locking onto the guidewire could be due to incorrect prep or flushing.However, the cause could not be established since the guidewire was not returned with the phoenix catheter.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a phoenix catheter was used in a therapeutic peripheral procedure in a moderately calcified distal sfa.During removal, the handle battery died causing the catheter to lock onto the guidewire, and the entire system was removed as a unit.The procedure was completed with angioplasty with no patient injury reported.Outside of patient, the guidewire was aggressively removed from the catheter, and the guidewire was bent and kinked.This product problem is being submitted because the phoenix catheter and concomitant device were removed as a system; potential for harm.

Brand Name
PHOENIX 2.2MM X 130CM 6F PRE-DEFLECTED ATHERECTOMY SYSTEM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
158/1 moo 5, bangkadi ind. pk
tiwanon rd, tambol bangkadi
amphur muang pathum thani 12000
TH   12000
Manufacturer Contact
danielle bullock
9965 federal drive
colorado springs, CO 80921
858720-4125
MDR Report Key22014719
Report Number3007284006-2025-00095
Device Sequence Number15426983
Product Code MCW
UDI-Device Identifier00845225003586
UDI-Public(01)00845225003586(11)240703(17)270430(10)4790390290
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182972
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPD22130K
Device Catalogue NumberPD22130K
Device Lot Number4790390290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Initial Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDEWIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Patient Age65 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite